Ask a doctor

My Face Burns and is Red and Peeling in Some Spots Due to Retin-a. How Can I Get It to Go Away?

How can I get the redness to go away?

Doctor Answers (2)

Red, burning and peeling after Retin-A

+1

This is a very common response to Retin-A creams. I usually tell patients to discontinue the medication for one week and then restart it 2x/week and increase as tolerated. Use a gentle moisturizing non-comedogenic (non-acne forming) "cream" 2-3x/day during this build-up phase. The moisturizer will help keep the skin hydrated and these side effects will diminish.


Austin Dermatologist

Burning and redness from Retin-A

+1

Well to totally fix this, simply stop using the product. And use a good moisturizer and sunscreen. That being said, I'd recommend you actually cut back on the product usage so you still get the good effects without the current side effects. Use it only a few times a week, rather than every night. Apply it to dry skin - not wet skin! And afterwards, apply a moisturizer over the top of it.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.